MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145044
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 10/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, while undergoing dialysis, the device leaked due to a small hole where the catheter tube meets the bifurcate.The catheter was removed and replaced.There was no harm to the patient.
 
Additional Manufacturer Narrative
Evaluation summary: a device history review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.All dhr are reviewed for accuracy prior to product release.The sample consisted of one catheter.The catheter came inside a plastic bag and it presented signs of use (blood residues).Functional testing was required (underwater test) for verify if the catheter present any leak.After this testing the catheter showed a leak below the hub.Visual inspection was performed and the catheter presents a small hole in the shaft where the leak occurred.Manufacturing performed 100% inspection for crack or leak which would identify this issue in the catheter.The reported condition has been confirmed.Based on the information, the device functioned as intended for an undetermined amount of time and this defect was not identified prior to use.It can be concluded that the product was manufactured according to specifications and functioned as intended, and a cause could not be related to manufacturing activities.The most probable root cause could be considered as customer misuse/perception (leak could be caused due to excessive force, sharp objects or due to an inappropriate use of cleaning agents.) no trends or triggers have been found.No action is deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7105156
Report Number3009211636-2017-05390
Device Sequence Number1461844
Product Code MSD
UDI-Device Identifier20884521013244
UDI-Public20884521013244
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2019
Device Model Number8888145044
Device Catalogue Number8888145044
Device Lot Number1609800269
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR